Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Melbourne, FL

December 5, 2016

NWS Melbourne, FL issued this small craft advisory at Dec 5, 2016, 9:50 PM EST. It took effect at Dec 6, 2016, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 9:50 PM EST (02:50 UTC)
In effect from
Dec 6, 2016, 4:00 AM EST
Expired
Dec 6, 2016, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

652 
WHUS72 KMLB 060250
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
950 PM EST MON DEC 5 2016

AMZ570-572-575-062100-
/O.NEW.KMLB.SC.Y.0042.161206T0900Z-161207T0300Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
950 PM EST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST
TUESDAY. 

* WINDS...WINDS FRESHENING OUT OF THE SOUTH OVERNIGHT...INCREASING
  TO AROUND 20 KNOTS SOUTH OF SEBASTIAN INLET...AND 20 TO 25 KNOTS
  NORTH OF SEBASTIAN INLET. 

* WAVES/SEAS...ROUGH AND HAZARDOUS SEAS DEVELOPING THROUGH
  DAYBREAK...BUILDING TO 4 TO 6 FEET WITH DOMINANT PERIODS 5 TO 6
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
603 
WHUS72 KMLB 060844
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
344 AM EST TUE DEC 6 2016

AMZ570-572-575-062100-
/O.EXT.KMLB.SC.Y.0042.161206T0900Z-161206T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
344 AM EST TUE DEC 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS
  TO GALE FORCE POSSIBLE WELL OFFSHORE VOLUSIA AND BREVARD
  COUNTIES.

* WAVES/SEAS...ROUGH AND HAZARDOUS SEAS DEVELOPING, BUILDING 5 TO
  6 FEET WITH DOMINANT PERIODS 5 TO 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 9:35 PM EST, 15 minutes earlier.

Area forecast discussion, Dec 5, 9:35 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
935 PM EST Mon Dec 5 2016

.DISCUSSION...
The 06/00Z RAOBs show steady moisture advection over the past 12hrs
ahead of dvlpg storm system over the wrn GOMex/Lwr MS Valley...PWat
values up to 1.75"-2.00" over the central/srn peninsula...over 2.00"
acrs the panhandle in the vcnty of a stationary front. RAP40
analysis showing strong synoptic lift acrs the frontal bndry
itself...thanks in large to an extensive H30-H20 jet streak lifting
from the Wrn GOMex to the Great Lakes. However, lifting mechanisms
decrease rapidly away from the bndry, with little to no forcing
noticeable over the central FL peninsula.

As the parent low pres will lift NE into the TN Valley thru
daybreak, it will drag its attendant frontal trof into the ern
GOMex. Steady S/SW flow will prevail thru the column as the trof
plows into the wrn flank of an H100-H70 anticyclone centered NE of
the Bahama Bank.

Satellite/Radar trends show a convective burst over the NE GOMex...
but embedded within the brisk SW flow that dominates the H85-H30
steering lyr. This will carry the bulk of the precip into the Big
Bend area, well N of the central peninsula. Even isentropic analysis
reveals no sig mid lvl lift despite the strong SW flow aloft.  Model
time sxns and soundings show little in the way of dynamic forcing
working its way into the CWA overnight, and lcl 2/6KM WRF models
indicate no sig precip outside of the I-4 Corridor until aft
daybreak.

Given the approaching nocturnal heating min...will scale back precip
chances to arnd 20pct along and north of I-4, removing thunder
altogether. Upstream moisture values suggest mcldy skies overnight.
Combination of cloud cover and warm srly flow will keep overnight
temps in the 70s areawide...mrng mins in the L/M70s will be arnd 20F
abv climo avg.

&&

.AVIATION...Thru 07/00Z.
Sfc Winds: Thru 06/13Z...S/SW 4-8KTS. Btwn 06/13Z-06/16Z...bcmg SW
14-18KTS with sfc G20-24KTS. Btwn 06/21Z-06/24Z...bcmg W/SW 4-8KTS.

Vsbys/WX/Cigs: Btwn 06/08Z-06/14Z...N of KISM-KTIX IFR cigs btwn
FL005-009. Btwn 06/09Z-06/12Z...N of KISM-KEVB slgt chc MVFR shras.
Btwn 06/12Z-06/15Z...slgt chc MVFR shras all sites. Btwn 06/15Z-
06/18Z...N of KLAL-KMLB likely MVFR shras/slgt chc IFR tsras...S of
KLAL-KMLB chc MVFR shras/slgt chc IFR tsras. Btwn 06/18Z-06/21Z...N
of KLAL-KVRB likely MVFR shras/slgt chc IFR tsras...S of KLAL-KVRB
chc MVFR shras/slgt chc IFR tsras. Btwn 06/21Z-06/24Z...
KISM/KMLB/KVRB likely MVFR shras/slgt chc IFR tsras...
KDAB/KLEE/KSFB/KMCO/KFPR/KSUA chc MVFR shras slgt chc IFR tsras.

&&

.MARINE...
Winds will freshen out of the south overnight as a broad sfc low
over the Lwr MS Valley deepens and lift NE...pulling its attendant
frontal trof from the wrn GOMex ewd. Lcl pgrad will tighten as the
trof presses into the wrn flank of a deep anticyclone centered NE of
the Bahama Bank...sfc/bndry lyr winds bcmg a moderate to fresh S/SW
breeze areawide by daybreak...sfc G30KTS offshore leg N of Sebastian
Inlet.

Actual Small Craft Advisory conds have not yet set in, but appear
imminent, at least over the offshore leg. Will go with a cautionary
statement thru the end of this fcst cycle, then SCA offshore to
start the 06/00Z fcst package.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM to 10 PM EST Tuesday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

Bragaw/Ulrich
Hazardous weather outlook, Dec 5, 7:54 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
754 PM EST MON DEC 5 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-061100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
754 PM EST MON DEC 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
SOUTH WINDS INCREASING OUT AHEAD OF A COLD FRONT OVER THE CENTRAL
GULF OF MEXICO WILL LEAD TO DETERIORATING BOATING CONDITIONS OVER
THE ATLANTIC, ESPECIALLY FARTHER OFFSHORE. SOUTH TO SOUTHWEST
WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OPEN ATLANTIC AND
UP TO 20 KNOTS WELL OFFSHORE BEFORE SUNRISE TUESDAY. SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOUTHWEST WINDS 20 KNOTS ON TUESDAY WILL PRODUCE HAZARDOUS BOATING
CONDITIONS ON THE OPEN ATLANTIC. SCATTERED THUNDERSTORMS ARE
FORECAST TO MOVE EAST ACROSS THE AREA TUESDAY AHEAD OF A COLD
FRONT. A FEW STORMS MAY CONTAIN GUSTY DOWNBURST WINDS AND A PERIOD
OF HEAVY RAIN. A STRONGER COLD FRONT IS FORECAST TO MOVE THROUGH
THURSDAY OR THURSDAY NIGHT AND BRING HAZARDOUS BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:48 AM ESTSpecial Weather StatementMLBVolusia42 min
Dec 6, 11:55 AM ESTSpecial Marine WarningMLB65 min
Dec 6, 12:29 PM ESTSpecial Marine WarningMLB91 min
Dec 6, 2:04 PM ESTSpecial Marine WarningMLB86 min
Dec 6, 2:10 PM ESTSpecial Weather StatementMLBBrevard35 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.